MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION

C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION
Catalog Number 0043600
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they were continuing to have issues with their hemovac.There has not been a follow-up since the inconclusive report.It happened at the "y" connection of the port, in recovery when the patient was getting dressed or working with physical therapy, it would disconnect causing blood to come from the drain and they would have to reconnected also tried to reinforce the drain port with tape but often still had problems.No medical intervention was reported.Per additional information received on 06dec2024, it was reported that the nurses were taping it down before the patient leaves but when they were doing post op calls, patients were complaining about it coming apart.The nurses had also said when they were getting patients dressed, they had come apart and of course caused bleeding all over the patient.The nurses stated that the tubing that looks like a y section that connects with the vac itself is where it was coming apart (lot#: nght2525, lot#: unk, lot#: ngeq3519).
 
Event or Problem Description
It was reported that they were continuing to have issues with their hemovac.There has not been a follow-up since the inconclusive report.It happened at the "y" connection of the port, in recovery when the patient was getting dressed or working with physical therapy, it would disconnect causing blood to came from the drain and they would have to reconnected also tried to reinforce the drain port with tape but often still had problems.No medical intervention was reported.Per additional information received on 06dec2024, it was reported that the nurses were taping it down before the patient leaves but when they were doing post op calls, patients were complaining about it coming apart.The nurses had also said when they were getting patients dressed, they had come apart and of course caused bleeding all over the patient.The nurses stated that the tubing that looks like a y section that connects with the vac itself is where it was coming apart (lot#nght2525, lot#unk, lot#ngeq3519).
 
Additional Manufacturer Narrative
The reported event is inconclusive due to the condition of the sample received.No actions can be taken at this time since a root cause was not identified.Dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: instructions for use: 1.The surgeon should irrigate the wound with sterile fluid and then suction the irrigating fluid and gross debris from the operative site.2.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.3.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the surgeon.4.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.5.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.6.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain placement.7.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.8.Care must be exercised to avoid damage to the drain (refer to warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.9.When using a trocar please follow these instructions: 9.I.) with one drain: draw drain using trocar from inside to outside of wound.Ensure that perforated section of the drain is within the critical fluid collection areas of wound.Remove trocar only by cutting the drain one inch from the end of the trocar.Trim non-perforated section of drain to desired length.Attach non-perforated section of drain either to an evacuator inlet port or to a y-connector.9.Ii.) with two single drains: follow instruction 9.I for each of the two drains separately.9.Iii.) with a double drain: draw drain using trocar from inside to outside of wound.Ensure that desired perforated region of the drain is within the critical fluid collection areas of wound.Cut the outer portion of the drain (outside the wound area) in the middle of the perforated region.Attach non-perforated section of the inserted drain to an evacuator inlet port or to a y-connector.After cutting (as mentioned above), the second half of this drain can be used separately.If you are not using the second half then dispose of it as per the hospital protocol.10.Attach drain to evacuator tubing via the y-connector.11.Insert free end of evacuator y-tubing into evacuator suction port a.12.Fully compress evacuator by hand and close drain port b.Unit is now operational.13.To empty unit, clamp y-tubing.Open drain port b.Hold unit with open port at bottom and compress until fluid is removed.14.For continued wound evacuation compress unit fully and close drain port b.Release clamp on y-tubing.Correction: d, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CLOSED WOUND SUCTION
Common Device Name
CLOSED WOUND SUCTION
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21018787
Report Number1018233-2024-08308
Device Sequence Number21121009
Product Code GCY
UDI-Device Identifier00801741049347
UDI-Public(01)00801741049347(11)200601(17)250331(10)NGEQ3519
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number0043600
Device Lot NumberNGEQ3519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown